Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS La Crosse, WI

August 2, 2015Fillmore County, Minnesota

NWS La Crosse, WI issued this special weather statement at Aug 2, 2015, 4:49 AM CDT for Fillmore County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 4:49 AM CDT (09:49 UTC)
Expired
Aug 2, 2015, 5:15 AM CDT
In force
26 min
Issued by
NWS La Crosse, WI

County Fillmore County, MN

The radar

The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1730 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.4
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WWUS83 KARX 020949
SPSARX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 AM CDT SUN AUG 2 2015
 
MNZ095-021015-
FILLMORE-
449 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FILLMORE COUNTY...

AT 449 AM CDT...A STRONG THUNDERSTORM WAS NEAR PRESTON...MOVING EAST
AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PRESTON...HARMONY...MABEL...CANTON...BRISTOL...NEWBURG...AMHERST...
YORK...CARIMONA...LENORA...HUTTON...TAWNEY...FORESTVILLE STATE
PARK...GREENLEAFTON...GRANGER AND HENRYTOWN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4369 9222 4362 9173 4350 9173 4350 9223
      4352 9230
TIME...MOT...LOC 0949Z 287DEG 33KT 4359 9216 
$$

DAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:47 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 2, 2:47 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
247 AM CDT SUN AUG 2 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 247 AM CDT SUN AUG 2 2015

OH THE FUN OF PREDICTING SUMMER TIME CONVECTION. LACK OF ACTIVITY
ALONG WARM FRONT SATURDAY EVENING HAS ALLOWED WARM FRONT TO LIFT
FARTHER NORTHEAST THAN EXPECTED. WITH MODEST LOW LEVEL JET FORMING
OVERNIGHT...HAVE ALREADY SEEN ELEVATED STORMS FORM NORTH OF
INTERSTATE 94 WITH LARGE HAIL. THIS ACTIVITY LIKELY TO CONTINUE INTO
DAY BREAK WITH MODEST MIXED LAYER CAPE AND ENOUGH CONVERGENCE FOR
REGENERATION OF STORMS.

THIS WARM FRONT PLACEMENT DOES HAVE IMPLICATIONS ON WEATHER LATER
TODAY AS STRONGER SHORT WAVE TROUGH DROPS OUT OF CANADIAN PRAIRIES
INTO WESTERN GREAT LAKES BY TONIGHT. TEMPERATURES AND DEW POINTS
WILL BE HIGHER THAN PREVIOUSLY EXPECTED LEADING TO HIGHER MIXED
LAYER CAPE VALUES /2500-3500 J/KG/ AS ASSOCIATED COLD FRONT
APPROACHES. COMBINE THIS WITH MODEST SHEAR AND STRONGER MID LEVEL
WINDS...ORGANIZED CONVECTIVE COMPLEXES POSSIBLE ACROSS MAINLY
WISCONSIN THIS AFTERNOON.

SOME QUESTION ON WHERE MAIN DEVELOPMENT WILL OCCUR BUT WEAK
PERFORMING MESOSCALE MODELS TEND TO HINT AT STORMS FORMING EAST OF
AREA AND COULD BACK BUILD TO THE WEST INTO HIGHER CAPE REGION. THIS
LEADS TO VERY CONDITIONAL THREAT FOR OUR WISCONSIN COUNTIES...BUT
WORTH WATCHING CLOSELY THROUGH THE DAY.

UPSTREAM WAVE SHOULD KEEP CONVECTION VERY PROGRESSIVE...MOVING
THREAT AREA QUICKLY SOUTHEAST OF THE AREA THIS EVENING SO RAIN
THREATS DROP OFF QUICKLY TO MATCH.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 247 AM CDT SUN AUG 2 2015

SHIFT OF UPPER LOW FROM HUDSON BAY INTO ONTARIO WILL PUSH BOUNDARY
SOUTH OF THE AREA AND MAKE FOR A FEW QUIET DAYS TO START THE WEEK IN
NORTHWEST FLOW. THIS WILL ALSO MAKE FOR COOLER TEMPERATURES...BELOW
NORMAL FOR A FEW DAYS. DROPPED FAVORED COLD BOGS A FEW CATEGORIES AT
NIGHT AS WELL.

MEDIUM RANGE MODELS REMAIN RELATIVELY INCONSISTENT FROM RUN TO RUN
FROM MID WEEK ON. HINTS THAT AMPLIFICATION IN FLOW TO THE WEST COULD
BREAK DOWN AS SERIES OF SHORT WAVES MOVE ACROSS THE NORTHERN TIER OF
STATES. WITH FORECAST CONFIDENCE LOW...SMALL RAIN THREATS REMAIN
LITTERED IN OUTER FORECAST PERIODS. STRONGEST POTENTIAL WAVE APPEARS
TO BE WEDNESDAY NIGHT INTO THURSDAY WHICH COULD GENERATE A COMPLEX
OF STORMS WITH INSTABILITY RESIDING JUST SOUTHWEST OF THE AREA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1153 PM CDT SAT AUG 1 2015

A WEAK WARM FRONT HAS MOVED NORTH THROUGH BOTH TAF SITES THIS
EVENING. THE LOW LEVEL JET WAS BEGINNING TO IMPINGE ON THIS FRONT
TO PRODUCE SOME MID LEVEL CLOUDS AND A LITTLE BIT OF CONVECTIVE
ACTIVITY NORTH OF THE FRONT. SINCE THE FRONT IS ALREADY PAST BOTH
TAF SITES...DO NOT SEE ANY OF THIS CONVECTION AFFECTING EITHER
SITE THROUGH THE NIGHT AND WILL JUST HAVE THE SCATTERED MID LEVEL
CLOUDS. THE LOW LEVELS WILL CONTINUE TO WARM THROUGH SUNDAY BEHIND
THE WARM FRONT AND AHEAD OF THE COLD FRONT TO PRODUCE A PRETTY
SIZABLE CAP. THIS SHOULD KEEP ANY AFTERNOON STORMS THAT FIRE
ALONG THE FRONT TO THE EAST OF BOTH TAF SITES CLOSER TO THE
SURFACE LOW AND SHORT WAVE TROUGH MOVING ACROSS NORTHERN WISCONSIN
WHERE THIS FORCING MAY BE ENOUGH TO BREAK THE CAP. THE SOUTHWEST
WINDS AHEAD OF THE FRONT WILL BE STRONG ENOUGH FOR SOME GUSTS TO
AROUND 25 KNOTS. ONCE THE COLD FRONT COMES THROUGH THE WIND WILL
SWITCH AROUND TO THE NORTHWEST AND COULD INCREASE FOR A COUPLE OF
HOURS AS THE CAP ERODES DEEPENING THE MIXED LAYER. THE WINDS
SHOULD SETTLE DOWN EARLY SUNDAY EVENING AS THE LOW LEVEL INVERSION
DEVELOPS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...SHEA
LONG TERM...SHEA
AVIATION...04
Hazardous weather outlook, Aug 2, 3:51 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
351 AM CDT SUN AUG 2 2015

IAZ011-030-MNZ088-096-WIZ017-029-032>034-041>044-053>055-061-
031100-
ALLAMAKEE-CLAYTON-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-
GRANT-
351 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING. WHILE THE RISK
AND COVERAGE SHOULD REMAIN LOW...A STRONGER STORM COULD PRODUCE
HAIL AND LIGHTNING.

THERE IS A CHANCE ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD
DEVELOP THIS AFTERNOON...AFTER 3PM...MAINLY ACROSS WISCONSIN.
THERE IS A HIGHER RISK OF SEVERE WEATHER EAST OF THE AREA...BUT
IF STRONGER STORMS DEVELOP BACK TO THE WEST...DAMAGING WIND OR
HAIL COULD BE SEEN. THE STORM THREAT SHOULD QUICKLY END THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM WEDNESDAY NIGHT INTO NEXT
WEEKEND...BUT IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER
THREAT.

.SPOTTER INFORMATION STATEMENT...

A FEW SPOTTER GROUPS MIGHT BE NEEDED...MAINLY IN WISCONSIN LATER
THIS AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ079-086-087-094-095-031100-
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-MOWER-FILLMORE-
351 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING. WHILE THE RISK
AND COVERAGE SHOULD REMAIN LOW...A STRONGER STORM COULD PRODUCE
HAIL AND LIGHTNING.

THERE IS A CHANCE ADDITIONAL THUNDERSTORMS COULD DEVELOP THIS
AFTERNOON...BUT THE RISK OF ANY SEVERE WEATHER IS HIGHEST EAST OF
THE AREA...MAINLY IN WISCONSIN. IF A STRONGER STORM DOES
DEVELOP...HAIL AND GUSTY WINDS WOULD BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM WEDNESDAY NIGHT INTO NEXT
WEEKEND...BUT IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

SHEA

In the hours before

Special weather statement, Aug 2, 12:23 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1223 AM CDT SUN AUG 2 2015

WIZ017-020600-
TAYLOR-
1223 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TAYLOR COUNTY...

AT 1222 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF RIB
LAKE...OR 9 MILES NORTHEAST OF MEDFORD...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHELSEA...GOODRICH...HIGHWAY 13 AND COUNTY ROAD M AND HIGHWAY M AND
JOE MARTIN ROAD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4512 9004 4512 9015 4516 9035 4529 9035
      4529 9005
TIME...MOT...LOC 0522Z 275DEG 31KT 4520 9017

DAS
Local storm report, Aug 2, 3:15 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
315 AM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             7 S RIB LAKE            45.22N 90.20W
08/02/2015  E1.25 INCH       TAYLOR             WI   PUBLIC

            PICTURE AND REPORT RECEIVED VIA SOCIAL MEDIA

&&

SHEA
Special weather statement, Aug 2, 4:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 AM CDT SUN AUG 2 2015

MNZ095-021015-
FILLMORE-
449 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FILLMORE COUNTY...

AT 449 AM CDT...A STRONG THUNDERSTORM WAS NEAR PRESTON...MOVING EAST
AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PRESTON...HARMONY...MABEL...CANTON...BRISTOL...NEWBURG...AMHERST...
YORK...CARIMONA...LENORA...HUTTON...TAWNEY...FORESTVILLE STATE
PARK...GREENLEAFTON...GRANGER AND HENRYTOWN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4369 9222 4362 9173 4350 9173 4350 9223
      4352 9230
TIME...MOT...LOC 0949Z 287DEG 33KT 4359 9216

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:23 AM CDTSpecial Weather StatementARXTaylor37 min
Aug 2, 12:30 AM CDTSevere Thunderstorm WarningARXTaylor30 min
Aug 2, 7:27 AM CDTSpecial Weather StatementARXClark33 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.